MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 7 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM

DEPUY ORTHOPAEDICS INC US TRI-LOCK BPS SZ 7 STD OFFSET; TRILOCK HIP STEM : HIP FEMORAL STEM
Model Number 1012-04-070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cyst(s) (1800); Foreign Body Reaction (1868); Pain (1994); Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
Date of Event 05/23/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Initial reporter occupation: lawyer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a left asr hip performed back on (b)(6) 2009.The orthopedic surgeon that was performing the revision did not tell me much about this patient.From speaking with the pa, he said the patient was not complaining of pain so much, but more from a clunking noise and impingement feeling.From what i understood the patient was not worked up for blood ion levels, etc.If he was, i wasn't aware of the results.Both the surgeon and pa both were talking about this revision from the noise/impingement.Once the surgeon opened the patient up, he did say that he saw some signs of metal/dark tissue.After he knocked off the asr head, he showed me the dark tissue and metallosis he said was around the trilock stem trunnion.He said that the surrounding tissue was in good shape.He looked over the asr head and cup for large abrasions that he thought may have been creating that sound/ impingement, however there were no marks anywhere.He removed the cup using the zimmer explant system.He then reamed the acetabulum and implanted a 58 pinnacle multi-hole cup.He put in 4 screws and a 40x58 +4/10 degree liner.He left the trilock stem in place.We trialed with a 40 +1.5 head and implanted that head size in a ceramic ts head.He was happy with the stability and leg lengths.Doi: (b)(6) 2009.Dor: (b)(6) 2019, left hip.
 
Event or Problem Description
Revision notes stated that some discolored cystic tissue was noted.The joint fluid was gray in color.Trunnionosis was noted with minimal changes overall of the trunnion.Acetabular component was removed with minimal bone loss.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the bone injury (e20).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Litigation record received.Patient alleges pain, excessive cobalt and chromium, abrasion, and emotional distress for economic loss as well as punitive damages.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: b5 and h6 (clinical code).H6 health effect - clinical code: appropriate term / code not available (e2402) used to capture the blood heavy metal increased and joint disorder (musculoskeletal system (e16).If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Additional Manufacturer Narrative
 
Additional Manufacturer Narrative
Product complaint (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.
 
Event or Problem Description
After review of medical records, it was reported that the patient was revised for left hip failed metal on metal arthroplasty.It was also indicated that the patient presented with mechanical symptoms including grinding, minimal pain with significant dysfunction because of mechanical symptoms.Operative notes reported that surgeon removed any tissue that was stained with the metallosis.Trunnionosis was noted with minimal changes overall to the trunnion.

Brand Name
TRI-LOCK BPS SZ 7 STD OFFSET
Common Device Name
TRILOCK HIP STEM : HIP FEMORAL STEM
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
MDR Report Key11165017
Report Number1818910-2021-00995
Device Sequence Number3583612
Product Code KWA
UDI-Device Identifier10603295000785
UDI-Public10603295000785
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P070026
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 05/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1012-04-070
Device Catalogue Number101204070
Device Lot NumberC1WDX1000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 01/05/2021
Supplement Date Received by Manufacturer02/18/2021
03/02/2021
03/16/2021
06/22/2021
07/11/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date02/25/2021
03/03/2021
03/23/2021
07/08/2021
07/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ADAPTER SLEEVES 12/14 +2; ASR ACETABULAR CUPS 58; ASR UNI FEMORAL IMPL SIZE 51; TRI-LOCK BPS SZ 7 STD OFFSET
Outcome Attributed to Adverse Event Required Intervention;
Patient Age62 YR